Alert archive / Utah / Wind Advisories in 2023

Wind Advisory 27, NWS Salt Lake City, UT

October 27, 2023Washington County, Utah

NWS Salt Lake City, UT issued this wind advisory at Oct 27, 2023, 2:29 PM MDT for Washington County, Utah. It took effect at Oct 28, 2023, 9:00 PM MDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2023, 2:29 PM MDT (20:29 UTC)
In effect from
Oct 28, 2023, 9:00 PM MDT
Expired
Oct 29, 2023, 2:00 PM MDT
In force
17 hr
Issued by
NWS Salt Lake City, UT

County Washington County, UT

The radar

The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 8.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2023-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2023-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2095 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS75 KSLC 272029
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
229 PM MDT Fri Oct 27 2023

UTZ123-281230-
/O.NEW.KSLC.WI.Y.0027.231029T0300Z-231029T1800Z/
/O.NEW.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
229 PM MDT Fri Oct 27 2023

...WIND ADVISORY IN EFFECT FROM 9 PM SATURDAY TO NOON MDT
SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with
  gusts up to 55 mph expected. For the Freeze Watch, sub-freezing
  temperatures as low as 28 possible, especially on Monday morning.

* WHERE...Lower Washington County.

* WHEN...For the Wind Advisory, from 9 PM Saturday to noon MDT 
  Sunday. For the Freeze Watch, from late Saturday night through 
  Monday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult, 
  especially for high profile vehicles and vehicles with trailers.
  Frost and freeze conditions could kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

* ADDITIONAL DETAILS...For Sunday morning expect elevations below
  3500 feet to remain above freezing. During the day on Sunday,
  temperatures will rise back above freezing. By Monday morning
  the remaining elevations in Washington County will likely be 
  near, or below, freezing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-281230-
/O.NEW.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
229 PM MDT Fri Oct 27 2023

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY
MORNING...

* WHAT...Sub-freezing temperatures as low as 19 possible.

* WHERE...Zion National Park.

* WHEN...From late Saturday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...During the day on Sunday, temperatures 
  will rise back above freezing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
6 follow-up statements
180 
WWUS75 KSLC 281019
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
419 AM MDT Sat Oct 28 2023

UTZ123-290000-
/O.CON.KSLC.WI.Y.0027.231029T0300Z-231029T1800Z/
/O.CON.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
419 AM MDT Sat Oct 28 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with
  gusts up to 55 mph expected. For the Freeze Watch, freezing low
  temperatures of 28 to 32 degrees possible, especially on Monday
  morning.

* WHERE...Lower Washington County.

* WHEN...For the Wind Advisory, from 9 PM Saturday to noon MDT 
  Sunday. For the Freeze Watch, from late Saturday night through 
  Monday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible. Travel could be difficult,
  especially for high profile vehicles and vehicles with trailers.
  Frost and freeze conditions could kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-290000-
/O.CON.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
419 AM MDT Sat Oct 28 2023

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* WHAT...Sub-freezing temperatures as low as 19 degrees possible 
  in upper elevations of the park to 28 to 32 degrees in lower 
  elevations of the park such as near the south entrance.

* WHERE...Zion National Park.

* WHEN...From late Saturday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
740 
WWUS75 KSLC 282000
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
200 PM MDT Sat Oct 28 2023

UTZ123-291200-
/O.UPG.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/
/O.NEW.KSLC.FZ.W.0005.231029T0600Z-231030T1600Z/
/O.CON.KSLC.WI.Y.0027.231029T0300Z-231029T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
200 PM MDT Sat Oct 28 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO NOON
MDT SUNDAY...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
MONDAY...

* WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with
  gusts up to 55 mph expected. For the Freeze Warning, sub-
  freezing temperatures between 28 to 32 degrees expected, 
  especially Monday morning.

* WHERE...Lower Washington County.

* WHEN...For the Wind Advisory, from 9 PM this evening to noon 
  MDT Sunday. For the Freeze Warning, from midnight tonight to 
  10 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers. Frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

* ADDITIONAL DETAILS...For Sunday morning expect most elevations
  below roughly 3500 feet to remain above freezing. During the 
  day on Sunday, temperatures will rise back above freezing. By 
  Monday morning the remaining elevations in Washington County 
  will likely be near, or below, freezing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-291200-
/O.UPG.KSLC.FZ.A.0005.231029T0600Z-231030T1600Z/
/O.NEW.KSLC.FZ.W.0005.231029T0600Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
200 PM MDT Sat Oct 28 2023

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM MDT
MONDAY...

* WHAT...Sub-freezing temperatures as low as 20 expected.

* WHERE...Zion National Park.

* WHEN...From midnight tonight to 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...During the day on Sunday, temperatures 
  will rise back above freezing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
691 
WWUS75 KSLC 290849
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
249 AM MDT Sun Oct 29 2023

UTZ123-300000-
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
/O.CON.KSLC.WI.Y.0027.000000T0000Z-231029T1800Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
249 AM MDT Sun Oct 29 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...
...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...For the Wind Advisory, northeast winds 25 to 35 mph 
  with gusts up to 55 mph expected. For the Freeze Warning, sub- 
  freezing temperatures between 28 to 32 degrees expected, 
  especially Monday morning.

* WHERE...Lower Washington County.

* WHEN...For the Wind Advisory, through noon MDT Sunday. For the
  Freeze Warning, through 10 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers. Frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-300000-
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
249 AM MDT Sun Oct 29 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures ranging from as low as 20
  degrees expected in higher elevations of Zion National Park to
  28 to 32 degrees near the south entrance of the park in
  Springdale.

* WHERE...Zion National Park.

* WHEN...Through 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
879 
WWUS75 KSLC 291750
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
1150 AM MDT Sun Oct 29 2023

UTZ123-300200-
/O.EXT.KSLC.WI.Y.0027.000000T0000Z-231029T2000Z/
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
1150 AM MDT Sun Oct 29 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...For the Wind Advisory, northeast winds 25 to 35 mph 
  with gusts up to 55 mph expected. For the Freeze Warning, sub- 
  freezing temperatures between 28 to 32 degrees expected, 
  especially Monday morning.

* WHERE...Lower Washington County.

* WHEN...For the Wind Advisory, until 2 PM MDT this afternoon. 
  For the Freeze Warning, until 10 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers. Frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-300200-
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
1150 AM MDT Sun Oct 29 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures ranging from as low as 20 
  degrees expected in higher elevations of Zion National Park to 
  28 to 32 degrees near the south entrance of the park in 
  Springdale.

* WHERE...Zion National Park.

* WHEN...Through 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
232 
WWUS75 KSLC 291751 CCA
NPWSLC

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Salt Lake City UT
1151 AM MDT Sun Oct 29 2023

UTZ123-300200-
/O.COR.KSLC.WI.Y.0027.000000T0000Z-231029T2000Z/
/O.COR.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
1151 AM MDT Sun Oct 29 2023

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM MDT THIS AFTERNOON...
...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...For the Wind Advisory, northeast winds 25 to 35 mph with
  gusts up to 50 mph expected. For the Freeze Warning, sub- 
  freezing temperatures between 28 to 32 degrees expected, 
  especially Monday morning.

* WHERE...Lower Washington County.

* WHEN...For the Wind Advisory, until 2 PM MDT this afternoon. 
  For the Freeze Warning, until 10 AM MDT Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Travel could be difficult due 
  to crosswinds, especially for high profile vehicles and 
  vehicles with trailers. Frost and freeze conditions will kill 
  crops, other sensitive vegetation and possibly damage 
  unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-300200-
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
1151 AM MDT Sun Oct 29 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures ranging from as low as 20 
  degrees expected in higher elevations of Zion National Park to 
  28 to 32 degrees near the south entrance of the park in 
  Springdale.

* WHERE...Zion National Park.

* WHEN...Through 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx
268 
WWUS75 KSLC 292001
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
201 PM MDT Sun Oct 29 2023

UTZ123-301230-
/O.EXP.KSLC.WI.Y.0027.000000T0000Z-231029T2000Z/
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Lower Washington County-
Including the cities of St George, Hurricane, and Ivins
201 PM MDT Sun Oct 29 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 30.

* WHERE...Lower Washington County.

* WHEN...Until 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

UTZ124-301230-
/O.CON.KSLC.FZ.W.0005.000000T0000Z-231030T1600Z/
Zion National Park-
Including the city of Springdale
201 PM MDT Sun Oct 29 2023

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM MDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 28.

* WHERE...Zion National Park.

* WHEN...Until 10 AM MDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/saltlakecity

For information on potential travel impacts visit...
http://udottraffic.utah.gov/roadweatherforecast.aspx

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:43 AM MDT, 10 hours 46 minutes earlier.

Area forecast discussion, Oct 27, 3:43 AM MDT, 10 hours 46 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
343 AM MDT Fri Oct 27 2023

.SYNOPSIS...A cool and dry airmass will reside across the region
today. A strong cold front will cross the area Saturday through
Saturday night, bringing the coldest temperatures of the season
thus far for the upcoming weekend. High pressure will allow for a
gradual warming trend through much of next week.

&&

.SHORT TERM (Through 12Z Sunday)...Zonal flow has temporarily
become established across the forecast area early this morning,
while the next significant shortwave trough to impact the area
slowly digs into the Pacific Northwest/northern Rockies region.
This wave is forecast to continue slowly southward, crossing the
forecast area Saturday through Saturday night. Meanwhile, a more
subtle wave is noted along the California coastline, and will
translate inland and across southern Utah tonight.

At the surface, a cold and stable airmass is situated across much
of the forecast area, which will result in a freeze across all but
the far south this morning. Low level warm advection is already
underway as the flow backs ahead of the aforementioned waves, and
this will allow for a warming trend of roughly 3-5 degrees across
most of the area, with better mixing across the south allowing for
better mixing, and locally gusty southwest winds this afternoon,
while the airmass remains more stable across central and northern
Utah.

As the subtle California wave lifts through southern Utah late
tonight, large scale ascent coupled with an increase in moisture
will support a few showers across southern and eastern portions of
the forecast area, and have included 20-30% PoPs for these areas
later this evening through tonight.

As the colder northern trough digs south into the region, the
associated surge of cold continental air will spread across
northern Utah late tonight/Saturday morning, then into central
Utah by Saturday afternoon. This surge of cold air will trend max
temperatures 5-8 degrees cooler Saturday, with most northern and
western valleys remaining in the low to mid 40s. Further south,
increasing low-mid level f-gen from south central through east
central Utah will allow for a band of precipitation late Saturday
morning through early Saturday evening across the southern third
of the forecast area. Much if this will fall as rain below 8000
feet, as the colder air does not arrive until this banded feature
begins to dissipate Saturday evening. As this cold air surges
into southern Utah Saturday night, will likely see enhanced gap
winds across southwest Utah, and potentially the first freeze for
Springdale and some of the outlying areas surrounding St George
including Hurricane.

.LONG TERM (After 12Z/6AM Sunday)...The long term period will be
characterized by northerly flow on the back side of an exiting
trough that will keep temperatures colder than normal. A gradual
warming trend will extend throughout the week as a ridge builds
across the west. By the end of the week guidance suggests a return
to active weather as a PNW trough displaces the aforementioned ridge.

By Sunday morning, the coldest airmass of the season will be
positioned over the region with 700 mb temperatures ~-11C. The
previous forecast suggested that there could be some lingering
moisture that could result in some light valley snow showers, but
the most recent guidance continues to show a drying trend with only
6% of ensemble members showing any sort of precipitation (versus 12%
in the prior forecast). Northerly winds behind the front will
produce gusty gap winds through Sunday, particularly for the Pine
Valley mountains of southwestern Utah. Surface temperatures Sunday
and Monday will be ~15 degrees below normal with freeze conditions
expected to impact most of Utah. Lower Washington county will be
flirting with freezing temperatures with ~25% chance of temperatures
at or below freezing.

Guidance is in good agreement regarding the dry/warming conditions
next week as a ridge builds into the western CONUS. Temperatures
will warm slightly each day before returning to near normal
conditions towards the end of the week. The next chance for
precipitation begins to appear in ensemble members by late next week
as a PNW trough moves into the region. This will likely be the next
cold front with associated precipitation.

&&

.AVIATION...KSLC...VFR conditions will prevail throughout the period
for the KSLC terminal. Light southerly flow will transition to light
northerly flow during the afternoon with scattered mid level clouds
streaming in by afternoon, as well.

.REST OF UTAH AND SOUTHWEST WYOMING...VFR conditions will prevail
throughout the region as dry air will bring mostly sunny skies with
some mid level clouds in the afternoon. Winds will generally be
light and out of the north for the northern half of the area with
southwesterly winds developing across the southern half of the area
this afternoon.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Freeze Warning until 9 AM MDT this morning for UTZ102>106.

WY...None.
&&

Seaman/Mahan

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 2:29 PM MDTFreeze WatchSLCIron, Kane, Washington24 hr

Nearby

Wind Advisories in Utah, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.